BACKGROUND: Clostridioides difficile infection is a relatively rare cause of diarrhoea in children, but there are frequent recurrences when it occurs, despite targeted antibiotic treatment. CASE DESCRIPTIONS: A 2-year-old boy with concomitant motility disorder and a 14-year-old girl with Down syndrome experienced several infections with C. difficile, respectively after the use of antibiotics for otitis media and extended use of antibiotics in addition to chemotherapy. Both were treated successfully with faecal transplants. CONCLUSION: Clostridioides difficile infections occur in children, mainly after extended use of antibiotics or when the immune system is impaired. In case of recurring C. difficile infections, children can be treated safely and effectively with faecal transplants.
|Translated title of the contribution||Fecal microbiota transplantation for children with recurrent C. difficile infections|
|Journal||Nederlands Tijdschrift voor Geneeskunde|
|Publication status||Published - 1 Jan 2019|